Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 20, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Dec 23, 2002, 7:05 PM CST for Shelby County, Texas; De Soto Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2002, 7:05 PM CST (01:05 UTC)
- Expired
- Dec 23, 2002, 11:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties De Soto Parish, LA, Shelby County, TX
The radar
The Shreveport radar (KSHV), 59 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 354 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 240105 FFWSHV LAC031-TXC419-240500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 702 PM CST MON DEC 23 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... SHELBY COUNTY IN EASTERN TEXAS DE SOTO PARISH IN NORTHWEST LOUISIANA * UNTIL 1100 PM CST * AT 702 PM CST...VERY HEAVY RAIN WILL FALL OVER SHELBY COUNTY AND DE SOTO PARISH THIS EVENING...UPON ALREADY SATURATED GROUND. THIS RAIN WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS... URBAN HIGHWAYS AND UNDERPASSES...ALONG WITH COUNTRY ROADS...AND LOW FARMLAND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... SHELBY COUNTY IN EASTERN TEXAS DE SOTO PARISH IN NORTHWEST LOUISIANA UNTIL 1100 PM CST.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 23, 3:40 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Dec 23, 3:40 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CST MON DEC 23 2002
WILL LEAN TOWARD THE MESOETA SOLUTION...BUT DIFFERENCES AMONG MODELS
ARE SMALL. LOW PRESSURE WILL DEVELOP ALONG FRONTAL BOUNDARY...AND
COLD AIR WILL MOVE IN BEHIND THE LOW WHILE WARM AIR WILL PUSH
NORTHWARD THIS EVENING AHEAD OF THE LOW...REACHING PERHAPS MLU.
CONVECTION WILL CONTINUE WITH TORNADIC THREAT NEAR BOUNDARIES AND IN
WARM SECTOR. AM SCRATCHING MY HEAD A BIT ABOUT WHAT TO DO WITH
NORTHWEST PORTION OF AREA...WHICH WILL SEE HEAVY PRECIP END EARLY
TONIGHT...MAYBE MOST PRECIP ENDING...BUT MAYBE LIGHT PRECIP WILL
INTERMITTENTLY CONTINUE. IF SO...OF WHAT TYPE? WILL KEEP IT LIQUID
TONIGHT BUT TAPER IT OFF. RAIN ENDS EAST TUESDAY MORNING...BUT THEN
MESOETA PICKS UP A DISTURBANCE THAT PRODUCES SOME LIGHT SNOW SHOWERS
FROM SE OK EARLY AFTERNOON TUESDAY SE OK AND SW AR...TO SOUTHCENTRAL
AR AND NORTH CENTRAL LA LATE EVENING. WILL GO WITH IT...BUT
ACCUMULATIONS WILL NOT BE OF CONCERN. JUST SOMETHING TO MAYBE LOOK
AT CHRISTMAS EVE UP YONDER.
THE THURSDAY SYSTEM IS STILL IFFY BUT STILL APPARENT ON MODELS IF
YOU SQUINT YOUR EYES. WILL KEEP IT...TWAS ONLY A 10 PERCENT CHANCE
OF MEASURABLE PRECIP...BUT WILL SLOW IT DOWN 6 HOURS...THUS NOW
MOSTLY HAPPENING THURSDAY NIGHT AND EARLY MORNING FRIDAY. ALSO
CONFINED MOSTLY TO NORTHERN PART OF AREA.
WILL ADD POPS FOR DAYS 6 AND 7...SUNDAY MONDAY. 17
WILL HOIST A FLASH FLOOD WATCH FOR FOR AREAS GENERALLY SOUTH OF I 30.
PRELIMS...
SHV 40/45/32/49/27 9100
MLU 44/47/34/49/26 9310
TXK 37/41/29/47/26 9210
TYR 39/41/28/49/28 8100
LFK 44/45/30/52/29 9100
.SHV...TORNADO WATCH TIL 8 PM
TXZ152-153-165>167
LAZ010-011-013-017>022.
FLASH FLOOD WATCH TONIGHT SOUTH OF I 30.Hazardous weather outlook, Dec 23, 12:00 PM CST, 7 hours 5 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON DEC 23 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS GENERALLY ALONG AND SOUTH OF INTERSTATE 20...ESPECIALLY FOR THIS AFTERNOON AND EVENING. FURTHER NORTH...THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS ROUGHLY BETWEEN INTERSTATE 20 AND INTERSTATE 30. A VIGOROUS PAIR OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA TODAY AND TONIGHT. A WARM FRONT IS MOVING SLOWLY NORTHWARD ACROSS CENTRAL TEXAS AND SOUTHERN LOUISIANA...AND THIS EVENING IT SHOULD BE LOCATED FROM THE EAST TEXAS LAKES AREA TO NORTH CENTRAL LOUISIANA. IN THE WARM AND HUMID AIR SOUTH OF THE FRONT...SURFACE BASED INSTABILITY AND THE VERTICAL WIND PROFILE SHOULD BE CONDUCIVE TO THE DEVELOPMENT OF TORNADIC THUNDERSTORMS. NORTH OF THE WARM FRONT...ELEVATED INSTABILITY ABOVE THE COOL SURFACE AIR WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. LATER TONIGHT...A COLD FRONT WILL SWEEP THROUGH THE AREA...BRINGING WITH IT AN ADDITIONAL ROUND OF THUNDERSTORMS...POSSIBLY AS A SQUALL LINE. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING TORNADOES... LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS. THIS IS A POTENTIALLY DANGEROUS SCENARIO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Dec 23, 5:57 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
557 PM CST MON DEC 23 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0511 PM LEWISVILLE AR FLOODING
12/23/02 LAFAYETTE COUNTY ROADS BEGINNING TO
OVERFLOW IN THE LEWISVILLE
AND STAMPS VICINITIES.
REPORT FROM STATE POLICE.Local storm report, Dec 23, 6:16 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CST MON DEC 23 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0420 PM HUXLEY TX WIND DAMAGE
12/23/02 SHELBY TREED DOWNED IN THE
HUXLEY VICINITY.
REPORT FROM SHERIFF.
0515 PM 10 W MANY LA WIND DAMAGE
12/23/02 SABINE POWER LINES DOWNED
ALONG STATE HIGHWAY
191. REPORT FROM
SHERIFF.
VIII.Local storm report, Dec 23, 6:36 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME IN MANY REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 PM CST MON DEC 23 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0420 PM HUXLEY TX WIND DAMAGE
12/23/02 SHELBY TREES DOWNED IN THE
HUXLEY VICINITY.
REPORT FROM SHERIFF.
0505 PM 10 W MANY LA WIND DAMAGE
12/23/02 SABINE POWER LINES DOWNED
ALONG STATE HIGHWAY
191. REPORT FROM
SHERIFF.
VIII.Local storm report, Dec 23, 6:41 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
641 PM CST MON DEC 23 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1108 AM 5 N LUFKIN TX .75 INCH HAIL
12/23/02 ANGELINA REPORT AT HIGHWAY 69 FROM
STORM SPOTTERS.
0145 PM 1 S MANSFIELD LA WIND DAMAGE
12/23/02 DE SOTO MOBILE HOME DAMAGE.
REPORT FROM STORM
SPOTTERS.
VIII.Local storm report, Dec 23, 7:02 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
702 PM CST MON DEC 23 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0610 PM NACOGDOCHES TX FLOODING
12/23/02 NACOGDOCHES EVACUATIONS ALONG
CALIFORNIA AVENUE IN TOWN.
HIGH WATER ALONG BAYOUS
TORO AND BONITA. REPORT
FROM NACOGDOCHES DAILY
SENTINEL NEWSPAPER.
0635 PM NATCHEZ LA FLOODING
12/23/02 NATCHITOCHES FLOODING ALONG HIGHWAY
119. REPORT FROM SHERIFF.
0655 PM 2 S NACOGDOCHES TX 1 INCH HAIL
12/23/02 NACOGDOCHES REPORT FROM STORM
SPOTTERS.
VIII.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 6:25 PM CST | Severe Thunderstorm Warning | SHV | Angelina, Cherokee | 35 min |
| Dec 23, 6:45 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 45 min |
| Dec 23, 6:46 PM CST | Flash Flood Warning | SHV | Angelina, Nacogdoches | 4 hr |
| Dec 23, 7:09 PM CST | Severe Thunderstorm Warning | SHV | Shelby | 51 min |
| Dec 23, 8:33 PM CST | Severe Thunderstorm Warning | SHV | Cherokee | 57 min |
| Dec 23, 9:00 PM CST | Severe Thunderstorm Warning | SHV | Rusk | 60 min |
| Dec 23, 9:32 PM CST | Severe Thunderstorm Warning | SHV | Panola | 28 min |
| Dec 23, 10:49 PM CST | Flash Flood Warning | SHV | Angelina, Nacogdoches | 4 hr |
| Dec 23, 11:02 PM CST | Flash Flood Warning | SHV | Shelby | 4 hr |
| Dec 23, 6:01 PM CST | Severe Thunderstorm Warning | SHV | Winn | 59 min |
| Dec 23, 7:53 PM CST | Flash Flood Warning | SHV | Winn | 4 hr |
| Dec 23, 9:57 PM CST | Flash Flood Warning | SHV | Natchitoches | 4 hr |
| Dec 23, 10:24 PM CST | Flash Flood Warning | SHV | Sabine | 4 hr |
| Dec 23, 11:37 PM CST | Flash Flood Warning | SHV | Winn | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2002Flash Flood Warnings in Louisiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.